Facebook Pixel
EmpowHER Guest

usually how long does it take for seizure meds to start working?

By Anonymous September 1, 2013 - 1:25pm
Rate This

Hi! my doctor has just diagnosed me with complex partial seizures, but I do not show any physical signs but get pins and needles in hands, moments where I am just completlt detatched and in a dream. Very hard to explain but sometimes I just feel like a plug was pulled from my brain. But had my license taken away and have collapsed twice from it. It I'd very much taken over my life and I am scared to go anywhere. so I have been on 250 mg of keppra for a week now and really haven't noticed that its helping. I just feel very drowsy and have alot od headaches. My question is how long does it usually take for keppra to take effect or should I already be feeling better? And also how long does it usually take for the drowsiness to go away? I am not due to see my neurologist for two weeks but I do have another eeg in a week. So just tring to get some insight until then. Its very frustrating for me because I feel like I should at least ve alittle better by now.. Thank you!

Add a Comment2 Comments

EmpowHER Guest

Thank you! I will not stop my meds until instructed. Also haver you ever heard my symptoms associated with complex seizures? I had the diagnosis from two eegs. But its just so weird to me because I've never had any types of seizures in my life. Im hopeful that medication will help all tjis. And hopefully will hear back from the doctor some time this week. Thank you! :)

September 1, 2013 - 4:17pm
EmpowHER Guest

Hi Anon,

Welcome to EmpowHER.  Do not stop using Keppra without first talking to your doctor, even if you feel fine. You may have increased seizures if you stop using Keppra suddenly. You may need to use less and less before you stop the medication completely. Here are some of the side effects associated with Keppra.  Dizziness, pain, head pain, drowsiness, throat irritation, feeling weak and many other.  It's important to let your doctor know if you feel this medication is not working for you.  It's very important to let your doctor know how you feel while on this medication.




September 1, 2013 - 3:40pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Topics

Epilepsy Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!